Missouri, 2003

Damaging Wind in Missouri, November 23, 2003

November 23, 2003 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 23, 2:15 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Nov 23, 2:15 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 PM CST SUN NOV 23 2003

.DISCUSSION...
MAIN PROBS THIS PACKAGE TO BE TEMPS NEAR TERM AND CHANCES FOR PCPN
AT END OF EXTNDD. CDFNT MOVING E ATTIM AND WILL BE E OF FA BY THIS
EVE. FNT MOVMENT SLIGHTLY FASTER THAN MDL TIMING FROM 12Z SAT.

NEW MODEL RUNS SHOWING GOOD CONTINUITY WITH PREV. AT UPR LVLS L/WV
TROF OVER NRN PLAINS CLOSING OFF BY 12HRS AND MOVG E INTO NRN GT LKS
BY 36HRS. WEAK RIDGING OVR CTRL AND NRN PLAINS BUT FOLLOWING S/WV
MOVING INTO NRN PLAINS BY 48HRS WITH ETA FASTER THAN GFS. THIS WV TO
STAY N OF FA BUT 50H FLOW BACKS ACROSS RGN AND BECOMES SWLY BY
MIDWEEK ALLOWING WARMING TREND THROUGH END OF WEEK.

AT SFC...HIGH PRESSURE SETTLES OVER SRN PLAINS TONIGHT AS LO MOVES
INTO GT LAKES...BUT CYCLONIC LOW LEVEL FLOW AROUND LOW WILL KEEP
CLOUDINESS OVER FA THRU MORNING MON. THIS WILL TAKE EDGE OFF LOW
TEMPS TONIGHT BUT STILL WILL BE COLDEST NIGHT OF SEASON WITH MINS
MON IN LOWER TO MID 20S. WL KEEP POPS IN ZNS THRU 06Z AND END FM W.
EXPECT LGT MIXED PCPN THIS EVE AS LO LVL TEMPS COOL. GUSTY SFC WNDS
MON WL KEEP LWR LAYERS WELL MIXED AND SFC TEMPS WL HOLD IN 30S ACRS
FA. SFC HI MOVS TO E OF RGN MON NGT AND SFC WNDS DROP OFF WITH
COLDEST TEMPS IN ERN ZNS. WRMG BEGINS ON TUE AND CONTS INTO XTNDD.

FOR XTNDD WK CDFNT MOVS E ACRS GT LKS LT WED AS PAC HI PRESSURE
BULDS OVR 4-CORNERS. WL KEEP LO POPS FOR WED AFTN AS GULF DOES OPEN
BUT BEST CHANCES WELL S OF RGN. STGR S/WV DEEPENS OVR SRN ROCKIES AT
END OF PD WITH SFC LO DEVELOPING IN CTRL PLNS AND MOVG NE ON SUN. WL
INTRO CHANCE POPS FOR SUN WITH THICKNESSES INDICATING ALL LIQUID.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

WDB
Hazardous weather outlook, Nov 23, 11:30 AM CST, 5 hours 50 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CST SUN NOV 23 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON. AS A RESULT
SHOWERS WILL BE LIKELY ALONG THIS FRONTAL ZONE THIS AFTERNOON. RAIN
WILL CHANGE TO FLURRIES LATE THIS AFTERNOON AND THIS EVENING AS A
VERY COLD AIR MASS WILL BE PUSHING FROM THE WEST ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT HIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THIS AFTERNOON AND
TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/LSX
OR HTTP://WEATHER.GOV.

The radar

The St Louis radar (KLSX), 131 km away, was scanning. The volume nearest the first event began at 23:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cole

When
November 23, 5:20 PM CST
Where
Cole County, Jefferson City
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.583, -92.183

The Jefferson City Police reported some trees down on South Country Club Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337490.